MAUDE Adverse Event Report: ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE

ESSENTIAL MEDICAL, INC. MANTA 18F; VASCULAR CLOSURE DEVICE
Catalog Number 2115
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code Obstruction/Occlusion (2422)
Date of Event 02/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Qn# (b)(4).
 
Event or Problem Description
It was reported that: "patient was undergoing a tavr 26mm valve inside an 18f sheath.Sizing sheet showed ca++ posterior/medial at the mid-distal 1/3 of r femoral head and diameter ~7mm.Dr.(---) used an 8f measuring tool to get just over 6mm (+1).Tavr was performed, manta was introduced and at just over 7cm was deployed, and a 1 minute timer was set to cinch the blue collar and kept pressure on device at green/red.Angio was performed to show partial occlusion; vascular was brought in to assess and decision was made to cut down and repair the rfa with endarterectomy.Repair was successfully performed and patient has no clinical sequela".
 
Additional Manufacturer Narrative
Qn#(b)(4).No return product evaluation could be completed as the device was not returned for investigation.A centreline ct was obtained, revealing moderate posterior calcification, visibly present.The device lot history record review for lot number 73e2400257 manta 18f indicated no non-conformities related to this lot, therefore, supporting the device met material, assembly, and performance specifications before shipment.The case details were reviewed.A 76-year-old female patient, 264 lbs, presented in the or for a tavr procedure.Access was gained utilizing a micropuncture kit with ultrasound for guidance.The right femoral arteriotomy was approximately 7mm in diameter, with moderate medial posterior calcification at 1/3 of the right femoral head, with a measured deployment depth of 6cm + 1cm.No issues were encountered advancing or withdrawing the 18f sentrant sheaths during the case.Following placement of the 26mm evolut fx+ valve, heparin and protamine were administered, and an 18f manta was deployed to the measured depth for closure.A one-minute timer was set to secure the blue lock advancement tube and keep pressure on the device handle at green/red.The post-deployment angiogram performed indicated a partial occlusion.Vascular was called in to assess and decided to cut down, explanted manta, performed an endarterectomy, and successfully repaired the artery.The occlusion's cause requiring surgical intervention likely contributed to user error.Additionally, the manta instructions for use (ifu) posts a warning: do not use if the patient has marked obesity (bmi >40 kg/m2).The ifu also states: deploy device and seal puncture: do not apply compressive or occlusive manual/digital pressure to the vessel while rotating the lever, releasing the anchor, or withdrawing the manta device.Only support the skin enough to prevent distension of the vessel.Continue to withdraw the manta closure until the tension gauge shows yellow/green in the tension window.The blue lock advancement tube will emerge.Note: do not pull past green.Excessive force may cause vessel damage.Only light tension (yellow/green) is required.
 
Event or Problem Description

Brand Name
MANTA 18F
Common Device Name
VASCULAR CLOSURE DEVICE
Manufacturer (Section D)
ESSENTIAL MEDICAL, INC.
exton
Manufacturer (Section G)
ESSENTIAL MEDICAL, INC.
260 sierra drive
exton
Manufacturer Contact
kevin don bosco
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21650386
Report Number3010252479-2025-00027
Device Sequence Number18012415
Product Code MGB
UDI-Device Identifier10856279007304
UDI-Public(01)10856279007304(11)240508(17)251108(10)73E2400257(21)
Combination Product (Y/N)N
Initial Reporter StateWV
Initial Reporter CountryUS
PMA/510(K) Number
P180025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/08/2025
Device Catalogue Number2115
Device Lot Number73E2400257
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/25/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date03/20/2025
Supplement Report FDA Received Date04/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED; NOT REPORTED
Patient Age76 YR
Patient SexUnknown
Patient Weight120 KG